MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ASCERTA; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION ASCERTA; STENT, URETERAL
Model Number M0061456140
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an ascerta ureteral stent was used during a percutaneous nephrolithonomy procedure in the kidney, performed on (b)(6) 2022.During the procedure, when the scrub technician pulled the guidewire out, the guidewire started to unravel causing the stent to tear.The procedure was completed without a stent implanted.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
Block h6: medical device problem code a0414 captures the reportable event of stent torn material inside the patient.Block h10: the returned ascerta ureteral stent was analyzed, and a visual evaluation noted that the stent shaft was detached.The suture was not returned.A functional evaluation could not be performed due to the device was obstructed inside by a piece of guidewire used.Dissection of the unit confirmed that a piece of guidewire was stuck inside the stent.During magnification observed closely that section where the device was detached and observed several torn along the stent.No other malfunction with the device were noted.The reported event was confirmed.According to the product analysis, the device meets all manufacturing specifications required and passed all the controls and inspections, no abnormalities were reported during the assembly process.It was possible to conclude that some kind of force at the time to interact with the wire such as the handle/manipulation during the procedure could have caused the device got detached and torn.Moreover, these factors could have contributed to a part of the wire was left inside the device causing that this being obstructed.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.
 
Event or Problem Description

Brand Name
ASCERTA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15621049
Report Number3005099803-2022-05939
Device Sequence Number5979489
Product Code FAD
UDI-Device Identifier08714729802976
UDI-Public08714729802976
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K974541
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberM0061456140
Device Catalogue Number145-614
Device Lot Number0029366128
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/22/2022
Supplement Date Received by Manufacturer11/23/2022
Initial Report FDA Received Date10/18/2022
Supplement Report FDA Received Date12/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexMale